I just had two afib episodes 2 months apart. I just went through stress test, stress echo, valve ultrasound, 24 hour monitor. All cleared and the next day BINGO I had it again. Doctor put me on rythmol sr and aspirin. How can I pass all these test and have it hit me? I have complained of weakness in the past and wonder if that might have been a sign? I'm worried about taking a afib drug and are curious about anything I should worry or look out for.
Rythmol is one of the "milder" drugs as I understand choices, that and Propafenone are about the same, Rythmol is available in SR, Propafenone is not, so it has to be taken more often, a bother.
Aspirin is also the mildest measure to take for anticoagulant benefits, protection against clots. Better than Coumadin and aspirin has other benefits if it doesn't give your stomach problems...take with food.
AFib is an electrical problem and when intermittent, would not show up on stress or echo, these check the circulation of blood to the heart and the physical condition of the heart and valves (and more), respectively.
Hate to say it, but you will likely need to guard against AFib ongoing, and if it gets to be a big problem, quality of life, then you may want to consider an intervention, such as ablation.
How was your a-fib diagnoised in the first place. When you had the 2 attacks was the a-fib captured on an EKG or monitor? When I was first diagnoised with a-fib it would happen every couple of months. Eventually it did progress where I was having attacks daily. That is when the ablation was my last option.
My ablation went very well. I have been in NSR for 1 year now. I do get an occasional pvc or pac but nothing bothersome. Right now I am on a event monitor to make sure I am not having any "silent" a-fib. If everything is ok I will be taken off the coumadin. If you do consider an ablation make sure you do your homework. Results vary depending how good the EP is. I traveled out of state to go to one of the best. I see you live in FL and they do have a good EP out of Cleveland Clinic named Dr. Pinski.
thank you . I am very pleased to see you have been doing well! My Rythmol seems to be doing OK but still feel like I'm really tired and out of shape. It has given me some energy but not as much as I hoped.I am doing more than I used to do. I can work all day now with little problem. I went to a event for my oldest and had to walk a long way and did well. I hope giving it more time will improve my personal out look.
Good to read you are doing better. As I may have said, Rhythmol shouldn't cause many side-effects, unless you body totally rejects it, I guess that's possible. I quit taking it because it didn't stop my AFib, no other reason.
If your symptoms are not lowering your quality of life, the recommendation may be to just live with it. I have had open heart surgery for a leaky mitral valve, and during that I had a mini-maze procedure to stop AFib, it didn't. The good news, the value repair went well, the reason I was opened up.
I figured the next step was to get an ablation, but as my symptoms are not very troublesome, I don't feel any while sitting here typing, and same if I'm up walking on mostly level ground, but I do get tired quickly if I engage in hard work/exercise. My reason for giving you these details is, both my referral to an EP and my ongoing periodic visits with my cardiologist advise me the risk of an ablation is not worth it given my minor symptom problem. The ablation has to take place in the left atrium, the most difficult place to get the catheter as the entry is into the right side of the heart.
Still, with troublesome symptoms and, I suppose, younger age than I, an ablation may be strongly advised. The risk of complications is small in the 1% range, but then the statistics that it will cure the problem isn't 100% either. This depends on a lot of things, including the size of the left atrium and the length of time one has been in AFib.
Nothing certain like dropping a new engine in your car to fix a worn out engine.
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.